MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANNULA THREADED FLEX 8.0 X 90MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CANNULA THREADED FLEX 8.0 X 90MM; ACCESSORIES,ARTHROSCOPIC
Model Number 72200424
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a hip arthroscopy surgery, the cannula was placed inside the hip and when the dilator that was used to place the cannula, the proximal part of the cannula came out from the part of the gasket.All the pieces were removed from the patient's anatomy.No delay or other complications were reported.Smith and nephew back-up device was used to complete the surgery.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3,h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A relationship, if any, between the subject device and the reported event could not be determined.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
CANNULA THREADED FLEX 8.0 X 90MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11271737
Report Number1219602-2021-00246
Device Sequence Number3440843
Product Code NBH
UDI-Device Identifier03596010597014
UDI-Public03596010597014
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2021
Device Model Number72200424
Device Catalogue Number72200424
Device Lot Number424180517
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;